Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 446, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Feb 24, 2011, 6:59 PM CST for 8 counties in Tennessee. It was in force for 90 days. 21 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 24, 2011, 6:59 PM CST (00:59 UTC)
- Expired
- May 25, 2011, 9:45 PM CDT
- In force
- 90 days
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Chester County, TN, Crockett County, TN, Decatur County, TN, Haywood County, TN, Henderson County, TN, Lauderdale County, TN, Madison County, TN, Tipton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 24, 8:23 PM CST | TSTM WND DMG | 3 Nw Darden, TN | TREES WERE KNOCKED DOWN ON CORINTH ROAD NORTHWEST OF DARDEN. A CARPORT WAS CAVED IN DAMAGING A PICKUP TRUCK AND A SHED WAS DESTROYED. A TREE LANDED ON A HOUSE AND A ROOF WAS BLOWN OFF A BARN. |
| Feb 24, 8:25 PM CST | HAIL 0.75 | Jacks Creek, TN | |
| Feb 24, 8:30 PM CST | TORNADO 2 | 2 Nw Parsons, TN | TORNADO BEGAN 2 MILES NORTHEST OF PARSONS AT 830 PM AND CONTINUED TO THE CHEROKEE LANDING AREA AT THE TENNESSEE RIVER BY 845 PM. ESTIMATED WINDS WERE 120 MPH...PATH LENGTH WAS 12 MILES...AND MAXIMUM WIDTH WAS 400 YARDS. MAJOR DAMAGE TO A MOBILE HOME IN THE FIV |
| Feb 24, 8:50 PM CST | TSTM WND DMG | Parsons, TN | 1 LARGE TREE ACROSS ROAD ON DOLPHIN STREET |
| Feb 24, 8:50 PM CST | TORNADO | Parsons, TN | TOMBSTONES PULLED OUT OF GROUND IN CEMETARY...7 HOMES DAMAGED...ONE MOBILE HOME ABOUT 75 PERCENT DESTROYED. GRAIN BINS PULLED OFF CONCRETE PADS AND NUMEROUS FARM BUILDINGS DAMAGED. ABOUT 50 PERCENT OF RESIDENTS STILL WITHOUT POWER. EMERGENCY MANAGER BELIEVES T |
| Feb 28, 6:55 AM CST | HAIL 0.75 | Decaturville, TN | |
| Mar 26, 2:40 PM CDT | HAIL 0.88 | Decaturville, TN | NICKEL SIZE HAIL COVERING THE GROUND. |
| Apr 4, 12:45 PM CDT | TSTM WND DMG | 7 Nnw Henderson, TN | SEVERAL TREES DOWN IN THE TOWN OF PINSON. SOME TREES FELL ON HOUSES...CAUSING DAMAGE. |
| Apr 4, 1:00 PM CDT | TSTM WND DMG | Lexington, TN | TREES AND POWERLINES DOWN IN DOWNTOWN LEXINGTON. SHINGLES OFF OF HOUSES 5 MILES EAST OF LEXINGTON AND 1 MILE NORTH OF FORT WELLS. |
| Apr 4, 1:00 PM CDT | TSTM WND GST 71 | 2 Nw Lexington, TN | 71 MPH WIND GUST ESTIMATED NEAR BEECH LAKE. |
| Apr 4, 1:10 PM CDT | TSTM WND DMG | 12 N Parsons, TN | SEVERAL TREES AND POWER LINES DOWN BLOCKING ROADS ACROSS NORTHERN DECATUR COUNTY. |
| Apr 4, 1:15 PM CDT | TSTM WND DMG | Parsons, TN | TREES DOWN...SOME STRUCTURAL DAMAGE ALONG HWY 69 IN THE TOWN OF PARSONS. |
| Apr 4, 1:30 PM CDT | TSTM WND GST 80 | 3 E Lexington, TN | TWO TREES UPROOTED AND A FLAG POLE WAS BENT. |
| Apr 15, 7:20 AM CDT | TSTM WND DMG | Scotts Hill, TN | TREES DOWN COVERING THE ROADS IN SCOTTS HILL. ALSO TREES REPORTED DOWN IN WESTERN HENDERSON COUNTY. |
| Apr 20, 12:30 AM CDT | TSTM WND DMG | Decaturville, TN | SEVERAL LARGE TREE LIMBS AND BRANCHES DOWN |
| Apr 20, 3:23 AM CDT | HAIL 1 | Jacks Creek, TN | |
| Apr 26, 9:04 PM CDT | TSTM WND DMG | Jacks Creek, TN | POSSIBLE TORNADO IN TRAILER PARK IN JACKS CREEK. |
| Apr 26, 9:09 PM CDT | HAIL 1 | 1 E Jacks Creek, TN | QUARTER SIZED HAIL WITH WINDS TO 50 MPH. |
| Apr 26, 9:20 PM CDT | TSTM WND GST 60 | 10 Se Lexington, TN | |
| Apr 26, 9:20 PM CDT | HAIL 2 | 10 Se Lexington, TN | |
| May 23, 7:35 PM CDT | HAIL 1 | 7 Sw Decaturville, TN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 23 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 2:34 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 793 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 538 m²/s²
- 0-3 km storm-relative helicity
- 629 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
086
WUUS54 KMEG 250059
SVRMEG
TNC033-075-097-167-250145-
/O.NEW.KMEG.SV.W.0446.110225T0059Z-110225T0145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
659 PM CST THU FEB 24 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
NORTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
SOUTHERN LAUDERDALE COUNTY IN SOUTHWEST TENNESSEE...
TIPTON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 745 PM CST
* AT 658 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM FT
PILLOW TO 13 MILES SOUTHWEST OF BRIGHTON...OR ALONG A LINE
EXTENDING FROM 7 MILES NORTHEAST OF FORT PILLOW STATE PARK TO 6
MILES NORTHWEST OF MILLINGTON...AND MOVING NORTHEAST AT 60 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
COVINGTON...RIPLEY AND FORT PILLOW STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR SUNK LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3589 8917 3565 8918 3539 9003 3540 9004
3541 9004 3545 9000 3546 9000 3553 8995
3553 8993 3556 8993 3564 8985 3570 8981
TIME...MOT...LOC 0058Z 305DEG 15KT 3568 8973 3540 8993
$$3 follow-up statements
346
WWUS54 KMEG 250117
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
717 PM CST THU FEB 24 2011
TNC033-075-097-167-250145-
/O.CON.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/
CROCKETT TN-LAUDERDALE TN-HAYWOOD TN-TIPTON TN-
717 PM CST THU FEB 24 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST
FOR NORTHEASTERN TIPTON...NORTHERN HAYWOOD...SOUTHEASTERN LAUDERDALE
AND WESTERN CROCKETT COUNTIES...
AT 717 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM FORKED DEER TO GIFT...OR ALONG A LINE EXTENDING FROM 9 MILES
NORTHEAST OF RIPLEY TO COVINGTON...MOVING NORTHEAST AT 60 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MAURY CITY...
DURHAMVILLE...ORYSA...GIFT...TURNPIKE...OWL CITY...RUDOLPH...
TOULON...EDWARD GROVE...TIBBS...OAKVIEW...FROG JUMP...DOG HILL AND
JOHNSONS GROVE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.
&&
LAT...LON 3556 8950 3551 8964 3555 8964 3559 8962
3564 8957 3577 8951 3589 8917 3565 8918
TIME...MOT...LOC 0117Z 305DEG 15KT 3580 8939 3552 8958
$$193 WWUS54 KMEG 250137 SVSMEG SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 737 PM CST THU FEB 24 2011 TNC097-167-250147- /O.CAN.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/ LAUDERDALE TN-TIPTON TN- 737 PM CST THU FEB 24 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TIPTON AND SOUTHEASTERN LAUDERDALE COUNTIES IS CANCELLED... AT 737 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. LAT...LON 3561 8933 3577 8936 3583 8917 3565 8918 TIME...MOT...LOC 0137Z 305DEG 15KT 3575 8931 3547 8950 $$ TNC033-075-250145- /O.CON.KMEG.SV.W.0446.000000T0000Z-110225T0145Z/ CROCKETT TN-HAYWOOD TN- 737 PM CST THU FEB 24 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CST FOR NORTH CENTRAL HAYWOOD AND CENTRAL CROCKETT COUNTIES... AT 737 PM CST...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF CHRISTMASVILLE TO 16 MILES SOUTHWEST OF OAKVIEW...OR ALONG A LINE EXTENDING FROM 12 MILES EAST OF RIPLEY TO 9 MILES SOUTHEAST OF COVINGTON...MOVING NORTHEAST AT 60 MPH. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OWL CITY... RUDOLPH...OAKVIEW...JOHNSONS GROVE AND CHRISTMASVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5. .A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA. && LAT...LON 3561 8933 3577 8936 3583 8917 3565 8918 TIME...MOT...LOC 0137Z 305DEG 15KT 3575 8931 3547 8950 $$
891
WUUS54 KMEG 260154
SVRMEG
TNC023-039-077-113-260245-
/O.NEW.KMEG.SV.W.0029.110526T0154Z-110526T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
854 PM CDT WED MAY 25 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
DECATUR COUNTY IN TENNESSEE...
NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
EASTERN MADISON COUNTY IN SOUTHWEST TENNESSEE...
* UNTIL 945 PM CDT
* AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF
MIFFLIN...OR NEAR JACKSON...AND MOVING EAST AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
HENDERSON...LEXINGTON...NATCHEZ TRACE STATE FOREST AND NATCHEZ
TRACE STATE PARK.
THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE...PIN OAK LAKE AND
PINE LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3550 8799 3543 8877 3579 8871 3579 8860
3580 8859 3583 8835 3582 8818 3585 8817
3586 8803 3583 8799 3575 8799 3573 8802
3567 8801 3561 8802 3557 8799
TIME...MOT...LOC 0155Z 260DEG 42KT 3560 8876
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 5:33 PM CST, 1 hour 26 minutes earlier.
Area forecast discussion, Feb 24, 5:33 PM CST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
533 PM CST THU FEB 24 2011
.UPDATE...
UPDATED TO ADD 00Z AVIATION DISCUSSION.
&&
.PREV DISCUSSION... /ISSUED 304 PM CST THU FEB 24 2011/
DISCUSSION...
FIRST TORNADO WARNING OF EXPECTED SEVERE WEATHER OUTBREAK JUST
ISSUED.
A POTENT LOW PRESSURE SYSTEM WITH TRAILING COLD FRONT WILL TRACK
THROUGH NORTHERN ARKANSAS INTO WESTERN KENTUCKY TONIGHT. SHOWERS AND
THUNDERSTORMS WILL CONTINUE TO DEVELOP OUT AHEAD OF THE LOW PRESSURE
AND COLD FRONT. SOME OF THE STORMS WILL BE SEVERE WITH TORNADOES.
HEAVY RAIN WILL ALSO BE A BIG THREAT ESPECIALLY IN NORTHERN AREAS
WHERE HEAVY RAIN OCCURRED THIS MORNING. HOWEVER LARGE HAIL AND DAMAGING
WINDS WILL ALSO BE POSSIBLE. COLD FRONT WILL MOVE THROUGH MEMPHIS
METRO AREA SHORTLY BEFORE MIDNIGHT AND EASTERN AREAS BY 12Z.
TEMPERATURES WILL DROP BEHIND THE FRONT. LOWS WILL MAINLY BE IN
THE 40S.
FRIDAY...NORTHERLY WINDS BEHIND THE COLD FRONT WILL USHER IN COLDER
AIR. HIGHS WILL ONLY BE IN THE MID 40S TO LOWER 50S. SKIES WILL
CLEAR BY THIS AFTERNOON.
BY SATURDAY...ANOTHER WARM FRONT WILL LIFT NORTH IN THE MORNING.
MODELS INDICATING FRONT SHOULD COME THROUGH DRY. WINDS WILL TURN
AROUND TO THE SOUTH AND WILL HELP ALLOW TEMPERATURES REBOUND INTO
THE 60S.
SATURDAY NIGHT INTO SUNDAY MORNING...SOUTHERLY WINDS WILL CONTINUE
TO PUMP IN GULF MOISTURE INTO THE MIDSOUTH. THE ABUNDANT MOISTURE
COMBINED WITH WARM AIR ADVECTION COULD SET OFF SOME SHOWERS DURING
THIS TIME PERIOD. LOWS SATURDAY NIGHT WILL BE MILD WITH READINGS IN
THE 50S.
SUNDAY AFTERNOON THROUGH MONDAY MORNING...ANOTHER POTENT LOW
PRESSURE SYSTEM WILL DEVELOP OVER SOMEWHERE OVER SOUTHERN KANSAS AND
TRACK NORTHEASTWARD. MODELS DISAGREE SLIGHTLY ON EXACT TRACK.
REGARDLESS...SHOWERS AND THUNDERSTORMS WILL DEVELOP AHEAD OF THE
SYSTEM SUNDAY AFTERNOON AND MOVE INTO THE MIDSOUTH SUNDAY NIGHT.
SOME OF THESE STORMS COULD BE SEVERE. THE BIGGEST DIFFERENCE WITH
THIS SYSTEM THAN TONIGHT/S IS THAT THE CAPE VALUES WILL BE HIGHER
BUT HELICITY WILL BE LESS AS THE LOW TRACK WILL BE FURTHER NORTH.
DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREATS BUT ISOLATED
TORNADOES WILL STILL BE POSSIBLE.
HIGH PRESSURE WILL BUILD INTO THE MIDSOUTH FOR THE REST OF THE
PERIOD. EXPECT NORMAL TEMPERATURES AND DRY WEATHER.
KRM
&&
.AVIATION...
00Z TAF CYCLE
AREA OF LOW PRESSURE AND ASSOCIATED COLD FRONT WILL MOVE ACROSS
TAF STIES THIS EVENING. A LINE OF SHOWERS AND THUNDERSTORMS WITH
SOME POSSIBLE EMBEDDED STRONG/SEVERE THUNDERSTORMS WILL AFFECT
JBR/MEM BETWEEN 25/00-02Z...MKL BETWEEN 25/01-03Z...AND TUP
BETWEEN 25/03-05Z. VFR CEILINGS WILL DETERIORATE TO MVFR/IFR
CONDITIONS THIS EVENING AND REMAIN AT MFVR CONDITIONS THROUGHOUT
THE REMAINDER OF THE TAF PERIOD AS LOW LEVEL MOISTURE REMAINS
TRAPPED BELOW A STRONG SUBSIDENCE INVERSION. SOUTH WINDS 15-20 KTS
WITH GUSTS TO 25-30 KTS WILL VEER WEST THEN NORTHWEST AFTER
PASSAGE OF COLD FRONT AND GRADUALLY WEAKEN TO BETWEEN 8-10KTS BY
MID/LATE THURSDAY MORNING.
CJC
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 43 49 37 65 / 100 0 0 10
MKL 43 47 30 63 / 100 0 0 10
JBR 39 46 34 62 / 100 0 0 10
TUP 51 55 35 68 / 100 0 0 10
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...FLASH FLOOD WATCH UNTIL 3 AM CST FRIDAY FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Feb 24, 9:15 AM CST, 9 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 915 AM CST THU FEB 24 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-251115- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 915 AM CST THU FEB 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE WEATHER THIS AFTERNOON AND TONIGHT ACROSS MOST OF THE MID SOUTH. WARM AND MOIST AIR WILL SPREAD ACROSS THE REGION TODAY AHEAD OF A POWERFUL COLD FRONT. TORNADOES...LARGE HAIL...DAMAGING WINDS WILL BE POSSIBLE ALONG AND AHEAD OF THIS FRONT. A FLASH FLOOD WATCH IS IN EFFECT ACROSS NORTHERN PORTIONS OF THE MID SOUTH THROUGH TONIGHT AND ACROSS THE REST OF THE REGION THIS AFTERNOON AND TONIGHT. VERY HEAVY RAINFALL WILL BE POSSIBLE ALONG A WARM FRONT TODAY NEAR THE MISSOURI AND KENTUCKY BORDERS AND WITH THE COLD FRONT ACROSS THE ENTIRE REGION THIS AFTERNOON AND TONIGHT. RAINFALL TOTALS OF THREE TO SIX INCHES WITH ISOLATED HIGHER AMOUNTS WILL BE POSSIBLE ACROSS NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND NORTHWEST TENNESSEE. THE REST OF THE MIDSOUTH CAN EXPECT RAINFALL AMOUNTS OF ONE TO THREE INCHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER POWERFUL STORM SYSTEM IS FORECAST TO MOVE THROUGH THE MID SOUTH SUNDAY NIGHT INTO MONDAY. THIS STORM HAS THE POTENTIAL TO BRING MORE SEVERE WEATHER TO THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND TONIGHT AND MAY BE NEEDED ONCE AGAIN SUNDAY NIGHT INTO MONDAY. KRM
In the hours before
Local storm report, Feb 24, 6:07 PM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
607 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT
&&
CJCLocal storm report, Feb 24, 6:09 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MEMPHIS TN
609 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG WHEATLEY 34.92N 91.11W
02/24/2011 ST. FRANCIS AR TRAINED SPOTTER
30 FOOT TALL TREE BLOWN OVER...TOP OF A PINE TREE
MISSING...POWER OUT NEAR THE INTERSECTION OF STATE ROUTE
78 AND US-70
&&
CJCLocal storm report, Feb 24, 6:18 PM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
618 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM FLASH FLOOD CORNING 36.41N 90.59W
02/24/2011 CLAY AR LAW ENFORCEMENT
3RD STREET...LAUREL STREET...AND CRAFTON STREET CLOSED BY
FLOODING. SOME SANDBAGGING OCCURRING NEAR HOMES.
&&
CJCLocal storm report, Feb 24, 6:28 PM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
628 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM FUNNEL CLOUD MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
0613 PM TSTM WND DMG MARKED TREE 35.53N 90.42W
02/24/2011 POINSETT AR LAW ENFORCEMENT
ROOF TAKEN OFF OF A BUILDING IN WHEATLEY
&&
CJCLocal storm report, Feb 24, 6:43 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
643 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG UNION CITY 36.42N 89.05W
02/24/2011 OBION TN LAW ENFORCEMENT
TREES DOWN ON GLASS ROAD AND SOUTH BLUFF ROAD
&&
CJCLocal storm report, Feb 24, 6:49 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
649 PM CST THU FEB 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0629 PM NON-TSTM WND DMG 1 S TRUMANN 35.66N 90.52W
02/24/2011 POINSETT AR LAW ENFORCEMENT
TRACTOR TRAILER BLOWN OVER ON INTERSTATE 55 AT MILE
MARKER 24.
0636 PM TORNADO CRAWFORDSVILLE 35.23N 90.33W
02/24/2011 CRITTENDEN AR TRAINED SPOTTER
POSSIBLE TORNADO CROSSED HWY 64...TREE LIMBS AND LEAVES
WERE SEEN BLOWING ACROSS THE ROAD.
0639 PM TSTM WND DMG 2 W OBION 36.26N 89.23W
02/24/2011 OBION TN TRAINED SPOTTER
TREES DOWN IN THE TOWN OF GLASS.
&&
RRHThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 24, 6:11 PM CST | Severe Thunderstorm Warning | MEG | Dyer, Henry, Lake, Lauderdale, Tipton, Weakley | 90 days |
| Feb 24, 6:14 PM CST | Tornado Warning | MEG | Lauderdale | 31 min |
| Feb 24, 6:19 PM CST | Tornado Warning | MEG | Obion, Weakley | 28 min |
| Feb 24, 6:23 PM CST | Severe Thunderstorm Warning | MEG | Lauderdale, Tipton | 90 days |
| Feb 24, 6:28 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Fayette, Gibson, Henry, Shelby, Tipton and 1 more | 90 days |
| Feb 24, 6:34 PM CST | Tornado Warning | MEG | Shelby | 26 min |
| Feb 24, 6:38 PM CST | Tornado Warning | MEG | Crockett, Dyer, Lake, Lauderdale, Obion | 52 min |
| Feb 24, 6:41 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Tipton | 3 hr |
| Feb 24, 6:56 PM CST | Flash Flood Warning | MEG | Fayette, Shelby | 3 hr |
| Feb 24, 6:57 PM CST | Tornado Warning | MEG | Fayette, Haywood, Shelby, Tipton | 48 min |
| Feb 24, 7:15 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Shelby | 45 min |
| Feb 24, 7:20 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, Shelby | 90 days |
| Feb 24, 7:21 PM CST | Tornado Warning | MEG | Carroll, Crockett, Dyer, Gibson, Lauderdale, Obion and 1 more | 39 min |
| Feb 24, 7:26 PM CST | Severe Thunderstorm Warning | MEG | Henry | 90 days |
| Feb 24, 7:31 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Crockett, Gibson, Haywood, Henderson, Madison | 44 min |
| Feb 24, 7:32 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, Haywood, Henderson, Madison | 43 min |
| Feb 24, 7:52 PM CST | Flash Flood Warning | MEG | Carroll, Henry | 3 hr |
| Feb 24, 7:56 PM CST | Tornado Warning | MEG | Chester, Fayette, Hardeman, McNairy | 49 min |
| Feb 24, 7:58 PM CST | Flash Flood Warning | MEG | Carroll, Chester, Crockett, Gibson, Henderson, Madison | 3 hr |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henry, Weakley | 47 min |
| Feb 24, 7:58 PM CST | Severe Thunderstorm Warning | MEG | Fayette, Hardeman, McNairy | 47 min |
| Feb 24, 8:00 PM CST | Tornado Warning | MEG | Carroll, Henry | 45 min |
| Feb 24, 8:04 PM CST | Flash Flood Warning | MEG | Chester, Fayette, Hardeman, McNairy | 3 hr |
| Feb 24, 8:11 PM CST | Severe Thunderstorm Warning | MEG | Carroll, Henderson | 19 min |
| Feb 24, 8:12 PM CST | Tornado Warning | MEG | Carroll, Chester, Decatur, Hardeman, Hardin, Henderson and 1 more | 48 min |
| Feb 24, 8:23 PM CST | Flash Flood Warning | MEG | Decatur | 3 hr |
| Feb 24, 8:34 PM CST | Severe Thunderstorm Warning | MEG | Hardin, McNairy | 56 min |
| Feb 24, 8:47 PM CST | Flash Flood Warning | MEG | Hardin, McNairy | 3 hr |
| Feb 24, 9:30 PM CST | Severe Thunderstorm Warning | MEG | Hardin | 36 min |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Crockett, Dyer, Lauderdale | 11 hr |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake | 34 days |
| Feb 25, 6:40 AM CST | River Flood Warning | MEG | Dyer, Lake, Lauderdale | 37 days |
| Feb 25, 1:37 PM CST | River Flood Warning | MEG | Lauderdale, Tipton | 38 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.